I am currently on 100mg of zoloft for my depression and although i do see signs of improvement im not 100%, my dr suggested to increase my dose to 150 and if it didnt work she will refer me to a psychiatrist, im on my 6 weeks on zoloft. Im scared of the anxiety and side effects it causes... URGH
30 Jul 2011
you may want to ask your physician about getting on an anti-anxiety medication along with your anti-depressant. maybe one from the group called benzodiazepines, commonly referred to as the 'benzo's". Out of them all, i prefer either ativan or xanax. of course, any time you have a medication change, there will be some effects. try to be patient and stick it out! in the meantime, talk to your doctor about what i mentioned previously. :-)
31 Jul 2011
Hello nenag! I have been on Zoloft for 10 years now. My anxiety symptoms decreased as my Zoloft was increased. If you are still having these symptoms as your Zoloft is increased than your Zoloft may need to be changed or your doctor may prescribe something for your anxiety. Does the Zoloft help your depression? It should not be causing more anxiety. Please follow up with your doctor . Sometimes we all need a trial of our medications to see if they can control our symptoms. I also think that seeing a psychiatrist is a good plan. They are the experts in this area. I wish you the best! Sweetie Pie
31 Jul 2011
Hello nenag. Well, I've read the above comments, and I also once was on zoloft. Not taking away from what has been suggested by any of the fellow members. I know the drug fairly well, how it interacts, on our bodys and our minds. Having said that, the usual dose given to begin with is the one you're taking.100mg. Thats for ocd (obsessive compulsive disorder) along with depression. People with severe anxiety its usually given at a lesser dose, 50mg. Zoloft should not be increasing your anxiety, not by any means. The opposite is true. Thats a reason its prescribed, anxiety, panic disorders, and as said earlier, ocd along with depression.The side effects from taking zoloft are minimal, another reason why its prescribed and of course that the drug actually works. The benzodiazepines, as suggested by PHoole, in my opinion work wonders. The problem as is well documented, they are and no doubt about it, addictive, extremely habit forming.
These drugs are safe, and serve there purpose, but the longer you are no them, the more diificult to stop. Tapering is almost always a must. I could suggest from the benzos, these anti-anxiety, These are some of the short acting types (leave your body within hours after you take them)-serax, xanax-ativan, here are some of the long acting types. (they stay in your body for several days after taking them) centrex, valium,klonopin, librium. In my case, I suffer from anxiety. I now use paxil. Does it do the job like a benzo might? No, not at all, But I once was an avid user of benzos and no longer want to take them. As I've spoken before, in regards to the benzodiazepines, sadly, they have become a drug of recreation, making it even more to be given by prescription, often now a doctor will look away and not write one for a benzodiazepine, and try another drug family. Having said all of the above, just curious about your side effects. Insommnia is a common one. Then, diarrhea, and nausea, but they will almost always leave you within a week or two. Not pushing zoloft here, you can always buy an over the counter medication to fight these problems. The sky is the limit when it comes to medications, just trial and error . You'll find something, ha! :-0) the best to you.
31 Jul 2011
i am on day 11 of zoloft, started at 25mg and supposed to go up to 50 mg in a few days. i am taking it for anxiety/panic problems and it has seemed to make mine a little worse right now. i have read that this can be a side effect and it blows... im also scared about uping the dose cause i dont want these side effects to get stronger or something, but i do want to feel better. its like a catch 22
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have to wean myself off lamictal (anti-seizure and mood stabilizer). I take it w/ zoloft. pls help
I take zoloft and lamictal to treat depression and anxiety. I've lost my job and health insurance and subsequently can't afford the cost of ...
4 answers • 17 Nov 2009
I started experiencing depression, nervousness, and anxiety/panic about 6 weeks ago. Also, symptoms of OCD (intrusive/unwanted thoughts which lead to ...
3 answers • 15 Feb 2010
I have been on Lexapro for 6 weeks now and although it has helped quite a bit with the depression I am still experiencing anxiety, especially in the ...
9 answers • 22 May 2010
I have been on Zoloft now for 5 weeks for anxiety. I have slowly worked my way up to 50 mg. I have been at 50 mg for a little over a week and I felt ...
1 answer • 15 Mar 2013
... 50mg and it seemed to work well however after 3 weeks or so I started having spells of anxiety and depression so my Dr. Increased it. Is it ...
3 answers • 2 Jan 2015